Differential and Integral Equations

A mathematical analysis of a predator-prey system in a highly heterogeneous environment

B'E Ainseba, F. Heiser, and M. Langlais

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We are concerned with the mathematical analysis of a predator--prey system in heterogeneous domains. We first give a global existence result for the problem with spatially variable coefficients. For highly heterogeneous systems, using homogenization techniques we derive a simpler model with constant coefficients yielding the macroscopic dynamic of the predator--prey system. In this process, standard Lotka--Volterra functional responses to predation are preserved, while Holling type II responses are transformed into unusual nonlocal nonlinearities.

Article information

Differential Integral Equations, Volume 15, Number 4 (2002), 385-404.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35K57: Reaction-diffusion equations
Secondary: 35B35: Stability 35B40: Asymptotic behavior of solutions 35K40: Second-order parabolic systems 92D25: Population dynamics (general) 92D40: Ecology


Ainseba, B'E; Heiser, F.; Langlais, M. A mathematical analysis of a predator-prey system in a highly heterogeneous environment. Differential Integral Equations 15 (2002), no. 4, 385--404. https://projecteuclid.org/euclid.die/1356060842

Export citation